Alert archive / North Carolina / Wind Advisories in 2018
Wind Advisory 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Mar 15, 2018, 4:12 AM EDT. It took effect at Mar 15, 2018, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 4:12 AM EDT (08:12 UTC)
- In effect from
- Mar 15, 2018, 2:00 PM EDT
- Expired
- Mar 15, 2018, 10:14 PM EDT
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
249 WWUS72 KMHX 150812 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 412 AM EDT Thu Mar 15 2018 NCZ095-103-104-152015- /O.NEW.KMHX.WI.Y.0008.180315T1800Z-180316T0400Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 412 AM EDT Thu Mar 15 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 2 PM this afternoon to midnight EDT tonight. * WINDS...Southwest 25 to 35 mph with gusts up to 40 mph. Winds will be strongest from Hatteras Island south to across Down East Carteret County. * TIMING...This afternoon and evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
262 WWUS72 KMHX 150813 CCA NPWMHX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Newport/Morehead City NC 413 AM EDT Thu Mar 15 2018 NCZ095-103-104-152015- /O.COR.KMHX.WI.Y.0008.180315T1800Z-180316T0400Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 413 AM EDT Thu Mar 15 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 2 PM this afternoon to midnight EDT tonight. * WINDS...Southwest 25 to 35 mph with gusts up to 45 mph. Winds will be strongest from Hatteras Island south to across Down East Carteret County. * TIMING...This afternoon and evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
996 WWUS72 KMHX 160106 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 906 PM EDT Thu Mar 15 2018 NCZ095-160215- /O.CAN.KMHX.WI.Y.0008.000000T0000Z-180316T0400Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 906 PM EDT Thu Mar 15 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. Winds will gradually diminish overnight. $$ NCZ103-104-160400- /O.CON.KMHX.WI.Y.0008.000000T0000Z-180316T0400Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 906 PM EDT Thu Mar 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...Southwest 25 to 35 mph with gusts up to 45 mph. * TIMING...This evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
832 WWUS72 KMHX 160214 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1014 PM EDT Thu Mar 15 2018 NCZ103-104-160315- /O.CAN.KMHX.WI.Y.0008.000000T0000Z-180316T0400Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 1014 PM EDT Thu Mar 15 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. Winds will continue to gradually diminish overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 15, 4:12 AM EDT, 0 minutes earlier.
Area forecast discussion, Mar 15, 4:12 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
412 AM EDT Thu Mar 15 2018
.SYNOPSIS...
High pressure over the lower Mississippi Valley will move
southeast, passing off the Florida coast Friday. A weak front
will pass south through the area Friday morning. Weak low
pressure will move through this weekend. A stronger low pressure
area will move through early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 330 AM Thursday...High pressure will be centered over the
eastern Gulf of Mexico while a strong but dry clipper system
moves into the mid-Atlantic states which will bring tight
pressure gradients across the region, especially this afternoon
and evening. This will result in strong west to southwest winds
with gusts up to 30-35 mph inland and up to 40-45 mph along the
coast. The strongest winds will occur across Hatteras Island
south to Core Banks and Down East Carteret Co where sustained
winds will approach 35 mph with gusts to around 45 mph and will
issue a Wind Advisory for this area.
The strong winds will also couple with a very dry airmass in
place to bring an increased fire danger across the area.
Relative humidities values expected to drop to around 20-25
percent across much of the area, which combined the gusty W to
SW winds will produce a good setup for fire spread should any
break out. Will continue to handle with an SPS for increased
fire danger pending further coordination with state forestry
officials.
Otherwise expect mainly clear skies south to partly cloudy
across the northern tier with temps warming to around seasonal
highs in the mid 60s interior to the mid to upper 50s OBX.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
As of 345 AM Thursday...Surface high pressure pushes off the FL
coast overnight with a backdoor front sagging into the region
after midnight. Gusty winds continue this evening along the
coast but should begin to diminish inland early to mid evening
as the sfc based inversion begins to develop. Winds will
diminish quickly as the backdoor front pushes into the region
with winds along the coast dropping below Wind Advisory levels
by midnight. Lows expected in the upper 30s to mid 40s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 305 AM Thursday...High pressure will linger over Florida
Friday through early Saturday with dry conditions expected
across our region. Expect a decent temperature gradient across
our CWA on Friday with mid to perhaps upper 60s over the
southern zones but lower 50s over the northern Outer Banks.
Saturday will be slightly cooler with highs lower 50s northern
Outer Banks to lower 60s southern zones as deeper moisture is
drawn into the area as a strong mid-level shortwave induces weak
cyclogenesis off the coast later on Saturday. Chances of rain
will be limited until later in the afternoon on Saturday through
Saturday night into early Sunday as the strong upper shortwave
crosses the region as several weak waves of low pressure move
mainly south of the CWA. PoPs increase to the high chance range
Saturday night but QPF amounts should be limited to one-quarter
inch or less. Weak surface and mid-level region should lead to a
dry Monday. A more potent storm system will influence the area
Monday night into Tuesday as a strong surface low moves north of
our region toward the Delmarva area. Deep moisture will be
drawn north ahead of deep mid-level trough and have high chance
PoPs Monday night and Tuesday. Differences in the longer range
GFS and ECMWF come to play with yet another dynamic system
around the middle of next week as the GFS is much deeper with a
closed upper low and much wetter than the European during the
same time frame Wednesday into Thursday. Given the uncertainty
at that time range, will include just slight chance PoPs at this
time.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
Short Term /through 06z Friday/...
As of 2 AM Thursday...VFR condition will prevail through the
TAF period with a very dry airmass in the lower levels. Could
see periods of sct-bkn mid to high clouds at times, generally
across the northern tier. The main concern will be for gusty
winds that are expected to develop late morning through the
afternoon. Expect W/WSW winds gusting as high as 25-30 kt this
afternoon which may bring cross wind issues at some airports,
especially 14R/32L at EWN. Sfc wind diminish early this evening
as the sfc based inversion develops but we will still see a
strong low level jet which could bring strong wind shear at the
terminals through the evening and perhaps a few hours after
midnight before the low level winds begin to diminish.
Long Term /Friday through Monday/...
As of 325 AM Thursday...High pressure to the south will lead to
VFR conditions for Friday into Saturday. Deeper moisture
increases Saturday night ahead of a deep upper level trough
which will lead to the formation of weak low pressure offshore.
Some periods of sub-VFR conditions are possible Saturday night
and Sunday in showers. VFR conditions returns under high
pressure for Monday.
&&
.MARINE...
Short Term /Today and Tonight/...
As of 4 AM Thursday...Obs currently showing NW winds around
10-20 kt inland to 20-25 kt across the coastal waters and
Pamlico Sound with seas around 2-6 ft, highest across the
central/southern waters. Gradient will increase today as high
pres builds towards FL and clipper system moves into the mid-
Atlantic. This will allow winds to back to SW and increase this
afternoon and gales expected over the waters south of Oregon
Inlet as well as the eastern portions of the Pamlico Sound,
especially in gusts, this afternoon and evening with SCA
conditions across the remaining waters. Seas will peak around
8-11 ft over the central and southern waters and 4-7 ft north
this evening. A backdoor front sags into the region after
midnight with gradients weakening allowing winds and seas to
gradually diminish.
Long Term /Friday through Monday/...
As of 320 AM Thursday...Rough seas are likely to persist into
the early afternoon Friday before subsiding per latest local
SWAN/NWPS model. Relatively quiet marine conditions are expected
for Saturday and Sunday as weak low pressure move off the coast
Saturday night into Sunday. A more robust area of low pressure
associated with a deep mid-level trough will approach the area
Monday with SE/S winds increasing to 15-20 knots with seas
building to 6 feet once again.
&&
.TIDES/COASTAL FLOODING...
As of 4 AM Thursday...Increasing W to SW winds is expected to
lead to low water concerns for the western rivers with guidance
suggesting water lvls approaching 2 feet below normal and have
issued a Low Water Advisory for the Neuse and Pamlico rivers.
This wind will also push water toward OBX but currently
expecting water lvl increases to remain below 2 feet and don't
anticipate the need for a Coastal Flood Advisory at this time.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 2 PM this afternoon to midnight EDT tonight
for NCZ095-103-104.
MARINE...Low Water Advisory from 2 PM this afternoon to 4 AM EDT Friday
for AMZ136-137.
Small Craft Advisory from 11 AM this morning to 8 PM EDT this
evening for AMZ136-137.
Gale Warning from 2 PM this afternoon to midnight EDT tonight
for AMZ135.
Small Craft Advisory until 6 PM EDT this evening for AMZ130-
131.
Gale Warning from noon today to 2 AM EDT Friday for AMZ152-154-
156-158.
Small Craft Advisory until 4 AM EDT Friday for AMZ150.
&&
SYNOPSIS...SK
NEAR TERM...RF/SK
SHORT TERM...SK
LONG TERM...CTC
AVIATION...CTC/SK
MARINE...RF/CTC/TL
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Mar 14, 4:10 PM EDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 410 PM EDT Wed Mar 14 2018 NCZ029-044>047-079>081-090>095-098-103-104-152015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 410 PM EDT Wed Mar 14 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds will gust to 25 to 30 mph with relative humidities dropping to 20 to 25 percent Thursday afternoon. Outdoor burning is discouraged. Please refer to your local burn permitting authority on whether you can burn. If you do burn, use extreme caution and ensure fire suppression equipment is readily available. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:50 AM EDT | Low Water Advisory | MHX | 14 hr | |
| Mar 15, 9:30 AM EDT | Red Flag Warning | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 10 hr |
Nearby
Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.